Alert archive / Utah / Wind Advisories in 2013
Wind Advisory 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Sep 26, 2013, 9:29 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2013, 9:29 AM MDT (15:29 UTC)
- Expired
- Sep 26, 2013, 9:05 PM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS75 KSLC 261529 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 929 AM MDT THU SEP 26 2013 UTZ013-020-021-270000- /O.NEW.KSLC.WI.Y.0016.130926T1529Z-130927T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 929 AM MDT THU SEP 26 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH CENTRAL AND SOUTHEAST UTAH...INCLUDING LAKE POWELL. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING. THEY WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS BEFORE DECREASING THIS EVENING. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION...THESE WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING CONDITIONS ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
937 WWUS75 KSLC 262017 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 217 PM MDT THU SEP 26 2013 UTZ016-270400- /O.NEW.KSLC.HZ.W.0008.130927T0600Z-130927T1500Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 217 PM MDT THU SEP 26 2013 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * AFFECTED AREA: THE VALLEYS OF SOUTHWEST UTAH. * TEMPERATURES: MINIMUM TEMPERATURES AS LOW AS 26 DEGREES F. * IMPACTS: THE COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ013-020-021-270400- /O.CON.KSLC.WI.Y.0016.000000T0000Z-130927T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 217 PM MDT THU SEP 26 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * AFFECTED AREA: SOUTH CENTRAL AND SOUTHEAST UTAH...INCLUDING LAKE POWELL. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL REMAIN STRONG THROUGH THE AFTERNOON HOURS BEFORE DECREASING THIS EVENING. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION... THESE WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING CONDITIONS ON LAKE POWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
961 WWUS75 KSLC 270305 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 905 PM MDT THU SEP 26 2013 UTZ013-020-021-270415- /O.CAN.KSLC.WI.Y.0016.000000T0000Z-130927T0400Z/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB... ESCALANTE...BULLFROG 905 PM MDT THU SEP 26 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED THIS EVENING ACROSS SOUTH-CENTRAL AND SOUTHEAST UTAH AND WILL CONTINUE TO WEAKEN OVERNIGHT BEHIND A COLD FRONT. $$ UTZ016-271200- /O.CON.KSLC.HZ.W.0008.130927T0600Z-130927T1500Z/ SOUTHWEST UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD 905 PM MDT THU SEP 26 2013 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * AFFECTED AREA: THE VALLEYS OF SOUTHWEST UTAH. * TEMPERATURES: MINIMUM TEMPERATURES AS LOW AS 26 DEGREES. * IMPACTS: THE COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 26, 4:41 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 26, 4:41 AM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MDT THU SEP 26 2013 .SYNOPSIS....A COLD PACIFIC STORM SYSTEM WILL REMAIN OVER UTAH THROUGH THE BALANCE OF THE WORK WEEK. A MILD AND DRIER WESTERLY FLOW ALOFT WILL FOLLOW FOR THE WEEKEND. && .DISCUSSION...A LONGWAVE TROUGH ENCOMPASSES THE WESTERN CONUS EARLY THIS MORNING...ANCHORED AROUND AN UPPER LOW SITUATED ACROSS SOUTHWEST ID. THE ASSOCIATED SURFACE FRONT EXTENDS FROM ROUGHLY GREEN RIVER TO KANAB...WITH THE TRAILING MID LEVEL BAROCLINIC ZONE EXTENDING ACROSS NORTHERN AND CENTRAL UT. A 250MB JET REMAINS ACROSS NORTHERN UT...AND CONTINUES TO ACT ON THIS BAROCLINIC ZONE TO PRODUCE SHOWERS EARLY THIS MORNING. THESE FEATURES WILL SHOW LITTLE EASTWARD MOVEMENT UNTIL AN EMBEDDED SHORTWAVE TROUGH...CURRENTLY DIGGING THROUGH CENTRAL CA...FINALLY ROUNDS THE BASE OF THE LONGWAVE LATE TODAY. ANTICIPATE SHOWERS WILL CONTINUE WITHIN THE BAROCLINIC ZONE THROUGH THE DAY...AND HAVE INCREASED POPS TO LIKELIES IN MOST NORTHERN VALLEYS AND CATEGORICAL IN THE NORTHERN MOUNTAINS...ALTHOUGH QPF WILL GENERALLY BE LIGHT. SNOW LEVELS SHOULD REMAIN IN THE 6500-7000 FOOT RANGE THROUGH THIS AFTERNOON. AS THE LONGWAVE TROUGH FINALLY BEGINS TO MOVE EAST TONIGHT A MUCH MORE FAVORABLE OROGRAPHIC SETUP WILL DEVELOP ACROSS NORTHERN UT OVERNIGHT INTO FRIDAY MORNING. ADDITIONALLY MUCH COLDER AIR WILL MOVE ACROSS THE GSL...AND GIVEN THAT LAKE INDUCED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED EARLY THIS MORNING...ANTICIPATE LAKE ENHANCEMENT TO BE MUCH MORE COMMON SOUTHEAST OF THE GSL AND OTHER WARM BODIES OF WATER THROUGH FRIDAY MORNING. ADDITIONALLY...AS 700MB TEMPS FALL TO NEAR -6C SNOW LEVELS MAY REACH THE UPPER BENCHES BY EARLY FRIDAY MORNING. THIS PRECIPITATION SHOULD CONTINUE THROUGH THE MORNING HOURS FRIDAY BEFORE TAPERING OFF DURING THE AFTERNOON AS MID LEVEL TEMPERATURES WARM. CONTEMPLATED ISSUING A WINTER WX ADVISORY FOR THE HIGHER TERRAIN FOR TONIGHT THROUGH FRIDAY...BUT GIVEN THE BRUNT OF THE EVENT IS NOT EXPECTED UNTIL TONIGHT OPTED TO ALLOW THE DAY SHIFT AN OPPORTUNITY TO COLLABORATE MESSAGING WITH OTHER AGENCIES. IN THE WAKE OF THIS WAVE...A STRONG SURFACE HIGH COMBINED WITH GENERALLY CLEAR SKIES WILL LIKELY ALLOW FOR AREAS OF FROST ACROSS MANY VALLEY LOCATIONS. A HARD FREEZE IS ALSO POSSIBLE ACROSS SOUTHWEST UTAH /EXCLUDING UTAHS DIXIE/ SATURDAY MORNING...WITH SOME POTENTIAL ACROSS WEST CENTRAL UT AND PERHAPS A FEW OUTLYING AREAS IN THE NORTH. WESTERLY FLOW ALOFT WILL FOLLOW FOR THE WEEKEND ALLOWING FOR A QUICK WARMUP AREAWIDE. THIS WESTERLY FLOW WILL STRENGTHEN EARLY NEXT WEEK...HOWEVER WITH THE JET AXIS REMAINING NORTH OF THE AREA GENERALLY DRY AND MILD CONDITIONS ARE EXPECTED AREAWIDE. && .AVIATION...CEILINGS AT THE SLC TERMINAL ARE EXPECTED TO BE 7K FT THROUGH ABOUT MID MORNING BEFORE LOWERING TO NEAR 5K FT. THERE IS A 30 PERCENT CHANCE THAT THIS LOWERING WILL HOLD OFF UNTIL 17-18Z. MVFR CONDITIONS IN REDUCED VISIBILITY AND OR CIGS IS EXPECTED AFTER 23Z BUT THERE IS A 20 PERCENT CHANCE THAT THIS WILL NOT OCCUR UNTIL 01 OR 02Z. WINDS WILL BE LIGHT SOUTH THIS MORNING BUT SWITCH TO NORTHWEST AFTER 16Z-17Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/STRUTHWOLF FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 26, 6:23 AM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 623 AM MDT THU SEP 26 2013 UTZ001>016-019>021-517-518-WYZ021-271200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 623 AM MDT THU SEP 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD PACIFIC STORM SYSTEM WILL CROSS THE REGION TODAY THROUGH TONIGHT. VALLEY RAIN AND MOUNTAIN SNOW CAN BE EXPECTED ACROSS NORTHERN AND CENTRAL UTAH...WITH SNOW LEVELS FALLING AS LOW AS 5500 FEET BY LATE TONIGHT. A FEW INCHES OF ACCUMULATING SNOW IS POSSIBLE IN THE HIGHER TERRAIN...MAINLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE INTO THE DAY FRIDAY ACROSS NORTHERN UTAH BEFORE DIMINISHING. TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH THE FIRST HALF OF THE WEEKEND. THE FIRST FROST OF THE SEASON IS POSSIBLE FOR MANY AREAS OTHER THAN EXTREME SOUTHERN UTAH BY SATURDAY MORNING. A WARMING AND DRYING TREND WILL OCCUR OVER THE WEEKEND AND PERSIST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:17 PM MDT | Hard Freeze Warning | SLC | 19 hr | |
| Sep 26, 2:24 PM MDT | Winter Weather Advisory | SLC | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.